MAUDE Adverse Event Report: PFIZER CONSUMER HEALTH CARE THERMACARE MENSTRUAL; DISPOSABLE PACK, HOT

PFIZER CONSUMER HEALTH CARE THERMACARE MENSTRUAL; DISPOSABLE PACK, HOT
Lot Number T26691
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The root cause category is non-assignable (complaint not confirmed).The sample is not available from consumer for evaluation, the complaint cannot be confirmed.Our manufacturing operations employ quality control procedures which include in process testing, and visual inspection, to ensure the quality of the product being packaged.No quality issues were identified upon this review of batch records, release testing data or, inspection of retained samples.Retained samples met the product description and the product is within expiration date.The product quality for the batch is not impacted by this complaint.Investigation (b)(4) menstrual & muscle joint us cells damaged/leaking was conducted for the same sub-class.This batch (b)(4) was reviewed at aqrt and the outcome determination was to recall the four batches (b)(4) per investigation pr (b)(4).
 
Event or Problem Description
Event verbatim [preferred term] stuff that heats up is inside there, it falls out like charcoal, it falls out like it is coffee or something it is something, you cannot wear them because it is broken [device leakage] , using thermacare heatwraps advanced menstrual pain therapy for neck pain [device use issue] ,.Case narrative:this is a spontaneous report from a contactable consumer.A (b)(6)-year-old female patient started to receive thermacare heatwrap (thermacare menstrual) (device lot number t26691, expiration date jul2020) from (b)(6) 2018 (a week before the initial report) at an unspecified frequency for neck pain.The patient's medical history included pain.Concomitant medication included paracetamol ((b)(6), strength 500mg tablet) at 500mg, used occasionally, not like everyday for pain.The patient used thermacare heatwraps advanced menstrual pain therapy for neck pain.The patient stated, "2 out of 3 in this box, the product itself was not sealed for whatever that stuff that heats up is inside there, it falls out like charcoal, it falls out like it is coffee or something it is something, you cannot wear them because it is broken." the sample had been discarded and no photos of the product were available and not available for evaluation.No lab data provided.Action taken in response to the event for thermacare heatwrap was unknown.No treatment was received.The outcome of the event was unknown.Additional information received from product quality complaint (pqc) group included investigation results.The root cause category is non-assignable (complaint not confirmed).The sample is not available from consumer for evaluation, the complaint cannot be confirmed.Our manufacturing operations employ quality control procedures which include in process testing, and visual inspection, to ensure the quality of the product being packaged.No quality issues were identified upon this review of batch records, release testing data or, inspection of retained samples.Retained samples met the product description and the product is within expiration date.The product quality for the batch is not impacted by this complaint.Investigation (b)(4) menstrual & muscle joint us cells damaged/leaking was conducted for the same sub-class.This batch (b)(4) was reviewed at aqrt and the outcome determination was to recall the four batches (b)(4) per investigation pr (b)(4).Additional information has been requested and will be provided as it becomes available.Follow-up (21jun2018): new information received from the product quality complaint group included investigational results.Follow-up (24oct2018): new information received from the product quality complaint group includes: additional investigational results.This follow-up report is being submitted as a reportable device malfunction mdr.Follow-up attempts are completed.No further information is expected.Company clinical evaluation comment: the above referenced lot number t26691 was recalled on 02oct2018.Subsequent to the conclusion of a manufacturing investigation, pfizer initiated a voluntary recall of 6 lots [s68516, t26686, t26691, t26693, 8054ha, 8054hb] due to a potential for device leakage of the ingredients contained in the heat wrap that could result in serious skin-related events, including burn.These 6 lots were distributed in the united states with expiry dates of either july or august 2020., comment: the above referenced lot number t26691 was recalled on 02oct2018.Subsequent to the conclusion of a manufacturing investigation, pfizer initiated a voluntary recall of 6 lots [s68516, t26686, t26691, t26693, 8054ha, 8054hb] due to a potential for device leakage of the ingredients contained in the heat wrap that could result in serious skin-related events, including burn.These 6 lots were distributed in the united states with expiry dates of either july or august 2020.

Brand Name
THERMACARE MENSTRUAL
Common Device Name
DISPOSABLE PACK, HOT
Manufacturer (Section D)
PFIZER CONSUMER HEALTH CARE
1231 wyandotte drive
albany GA 31705
MDR Report Key8511181
Report Number1066015-2019-00103
Device Sequence Number16604205
Product Code IMD
UDI-Device Identifier00305733020029
UDI-Public305733020029
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K953442
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 05/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date07/01/2020
Device Lot NumberT26691
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date04/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age58 YR
Patient Weight64